Nebraska, 2020Flash Flooding and Flood in Nebraska, July 10 to 11, 2020
July 10 to 11, 2020 · NWS LBF · 36 events in 5 counties and zones
Two primary supercells moved southeast from Cherry County and vicinity toward Custer County during the late morning and afternoon. An additional round of storms consisting of a linear system and a supercell moved through north central Nebraska later in the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $32,000
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two primary supercells moved southeast from Cherry County and vicinity toward Custer County during the late morning and afternoon. An additional round of storms consisting of a linear system and a supercell moved through north central Nebraska later in the evening. Wind gusts were estimated up to 100 mph and hail to tennis ball size, while multiple reports of damaged crops and flooded buildings were received during the event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 10, 5:40 AM CST, 5 hours 15 minutes earlier.
Area forecast discussion, Jul 10, 5:40 AM CST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
640 AM CDT Fri Jul 10 2020
.SHORT TERM...(Today through Saturday)
Issued at 410 AM CDT Fri Jul 10 2020
Concerns in the short-term revolve around the potential for two
rounds of thunderstorms Friday afternoon and evening with the threat
for severe weather during either. Period begins with generally zonal
flow as an upper-level ridge continues to strengthen across the
southern Rockies. Isolated to widely scattered rain and weak
convection continue to percolate across the area, mainly over the
Panhandle region. This is occurring within an area of
strengthening h85 flow associated with the LLJ. The focus and
maximized convergence will shift north into South Dakota as we
approach sunrise, thus limiting the potential for any additional
development through the morning hours. Weak echoes are struggling
out near Scottsbluff as they encounter stronger capping the
further east they progress. Am more concerned about seeing stuff
north of Pine Ridge turn more to the southeast and approach the
northern tier of counties over the next few hours. Thinking this
potential is fairly low given both the expected veering and
weakening of the LLJ with time orientation of instability gradient
that is more west-to-east along and just north of the NE/SD
border. Will continue to monitor.
The ridge axis remains just west of the region with a northern
stream shortwave rounding this feature across the northern Rockies.
With the mid-level flow compressed between the strengthening ridge
and the approaching shortwave, flow aloft will increase with h5
winds approaching 40 knots. Low-level southerly flow has been in
place for a few days now, helping maintain a humid airmass across
much of the area. Indeed, morning dew point values are in the 50s
and 60s with upper 60s not too far south in Kansas. With partly to
mostly sunny skies today, will see another warm day with h85
temperatures ranging from the low 30s in the far west to low 20s in
the east. This will translate to temperatures nearing 100 west of
Highway 61 to the upper 80s east of Highway 83. With dew points
expected to climb back into the upper 60s today, we'll see heat
index values climb into the mid to upper 90s with the area of
greatest concern being generally along Highway 83 into much of
southwest Nebraska. Thunderstorm chances increase through the
afternoon and into the evening hours. Steep mid-level lapse rates
are already in place with upstream soundings from Thursday evening
at DNR and RIW indicating an EML that extends well west of the
region. This will allow high instability to develop, with MLCAPE
values exceeding 3500 j/kg. As alluded to previously, strong mid-
level will be in place helping contribute to sufficient deep-layer
shear for organized severe weather. The potential first round will
develop by early afternoon off the higher elevations of southeast
Montana/western South Dakota as moist upslope flow coincident with
the first of two passing shortwaves moves over the area. This
activity should move east-southeast with time, following the h7
thermal gradient, and approach portions the area by mid-to-late
afternoon. Given the steering flow aloft and direction of shear
vectors, general thoughts are areas most prone to these storms will
be generally northeast of a North Platte to Merriman line. Mid-level
lapse rates of around 8 C/km and 0-6km BWD of nearly 50 knots thanks
to low level southerly flow will foster an environment supporting of
supercells capable of large hail and damaging wind gusts. Given
DCAPE values exceeding 1500 j/kg and max 0-3km theta-e differences
of -20 C, cannot rule out a few significant damaging wind gust
reports. As for hail, while the more impressive lapse rates remain
north of the area, SBLI values approaching -10 and such strong shear
suggest the potential for a few hail reports exceeding 2",
especially for areas generally north of Highway 2. As the LLJ
increases this evening, hodographs will enlarge with 0-3km SRH
values climbing to the 200-300 m2/s2 range. Particularly concerning
is orientation of 0-3km shear vector with storm motion, suggesting
potential for QLCS type spinups. Should this threat materialize, the
area of greatest concern would be across north central Nebraska,
particularly areas east of Highway 83 and north of Highway 91, in
closer proximity to the surface warm front.
The potential second wave of rain and thunderstorms would be tied to
the strong surface cool front expected to move in from the north
during the evening hours Friday. This frontal boundary will be
fairly strong with pressure rises of nearly 2 hPa/hour behind the
boundary. This would support gusty winds even without the threat for
thunderstorms but including the convective element to this with
strong instability remaining across the area, will be concerned
about primarily damaging winds and large hail with the second
complex as well. With the threat for two rounds of storms, heavy
rainfall will be possible for areas that see more than one round of
storms. Confidence in where this occurs is fairly low, but given
PWATs of around 1.25" with RH values in the lowest 1 km of 60-70%,
rain processes should be efficient. Thinking many locations stand a
good chance of seeing 1-1.5" of rain but the potential exists for
isolated areas approaching 2-3" total by early Saturday morning.
This threat will remain east of any areas that saw heavy rain over
the past few nights so the threat for flooding is fairly low, but
will need to monitor through the evening hours.
The cool front will remain fairly progressive and is expected to
clear the area by sunrise on Saturday. As such, have PoPs exiting
the area by 12z. Weak high pressure will move into the area and
allow for a dry day across the region. Temperatures will be slightly
cooler with highs ranging from the low 80s northeast to low 90s
southwest but given lower humidity expected, will be a much more
comfortable day. Winds will be light out of the north at less than
20 mph, gradually shifting to the northeast towards the evening.
.LONG TERM...(Saturday night through Thursday)
Issued at 410 AM CDT Fri Jul 10 2020
Northwest flow aloft at the beginning of the period will transition
to largely zonal as the southern CONUS ridge begins to flatten. This
leaves the area in stronger flow aloft and will lead to multiple
shots at precipitation with the passage of shortwaves embedded in
the mean flow. The first chance at precipitation appears to be
Sunday afternoon with the potential for storms to initiate in the
higher terrain of Wyoming and move into the western CWA. Shear will
be more than adequate for organized convection, with values
generally around 40-50kts across the area. Will have to watch any
convection that forms as it pushes eastward into better lower level
moisture and instability. It appears the best chance of
precipitation during the period will be Monday evening through
Tuesday with the approach of a cold front. Monitoring potential for
a few strong to severe storms along this front given 30-40kts of
bulk shear and 2500-3000 j/kg of MLCAPE. The best parameter space at
this time looks to be over the northeastern CWA. Forecast soundings
indicate largely straight line hodographs, so the main threat would
appear to be large hail and damaging wind gusts. This front will be
slow to push through the area and as a consequence have included at
least chance pops through 06Z Wednesday. Will have another shot at
precip on Wednesday night, though confidence is on the lower side
with discrepancies between model solutions. Looking ahead into next
weekend, building heights aloft will lead to a more benign flow
regime and lower precip chances through the end of the period.
Temperatures will gradually cool for the first half of the work week
before becoming abnormally warm again as ridging strengthens
overhead toward late week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 638 AM CDT Fri Jul 10 2020
Scattered showers and thunderstorms continued to move east, just
to the north of Cherry County. It appears that thunderstorms in
the KVTN vicinity will occur this morning, with more development
this afternoon. Concerns remain for the potential for additional
strong to severe convection during the late afternoon and evening
hours across north central into central Nebraska. Confidence in
impacts at KVTN has increased for a TEMPO included from 22Z until
04Z. Storms should remain northeast of KLBF per the latest model
trends, so no mention in the KLBF TAF attm.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Jurgensen
LONG TERM...Brown/Jurgensen
AVIATION...Roberg
Hazardous weather outlook, Jul 10, 10:25 AM CST, 30 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1125 AM CDT Fri Jul 10 2020
NEZ004>010-022>029-035>038-056>059-069>071-094-111630-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1125 AM CDT Fri Jul 10 2020 /1025 AM MDT Fri Jul 10 2020/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
Severe thunderstorms are expected this afternoon into tonight
across western and north central Nebraska due to the development
of a surface low pressure system across northwest Nebraska and a
strong upper level disturbance moving over the area. The greatest
risk for severe weather is east of a line from Merriman through
Maxwell. Large hail, damaging winds, and an isolated tornado are
possible with any storms. In addition, there is a marginal risk
for excessive rainfall east of a line from Merriman to Broken Bow.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Thunderstorms will be possible Monday night through Wednesday
across portions of western and north central Nebraska. A slow
moving cold front will approach the area beginning on Monday. At
this time, the threat for severe storms is uncertain.
.SPOTTER INFORMATION STATEMENT...
Please relay any information about observed severe weather to the
NWS.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
Meltzer/Snively
In the hours before
Local storm report, Jul 10, 7:43 AM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 AM CDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG 5 S MAXWELL 41.01N 100.53W
07/10/2020 LINCOLN NE PUBLIC
NUMEROUS TREES DOWN AND A EMPTY PIVOT WAS FLIPPED. TIME
IS ESTIMATED BASED OFF OF RADAR.
&&
SJACOBSLocal storm report, Jul 10, 7:53 AM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 AM CDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 5 SE BRADY 40.97N 100.30W
07/10/2020 LINCOLN NE CO-OP OBSERVER
LARGE TREES DOWN. LARGE BRANCH FELL ONTO HOUSE.
&&
SMELTZERLocal storm report, Jul 10, 8:26 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
926 AM CDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG SUTHERLAND 41.16N 101.13W
07/10/2020 LINCOLN NE TRAINED SPOTTER
MULTIPLE TREES DOWNED AND SMALL BUILDING DAMAGE. TIME
ESTIMATED FROM RADAR
&&
SNIVELYLocal storm report, Jul 10, 8:30 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 AM CDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG PAXTON 41.12N 101.36W
07/09/2020 KEITH NE TRAINED SPOTTER
9 IN. DIA. TREE BRANCH DOWNED
&&
SNIVELYLocal storm report, Jul 10, 8:33 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
933 AM CDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG 4 S BRADY 40.96N 100.37W
07/10/2020 LINCOLN NE PUBLIC
MULTIPLE LARGE TREE BRANCHES DOWNED. TIME ESTIMATED FROM
RADAR
&&
SNIVELYLocal storm report, Jul 10, 9:29 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1029 AM CDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 2 S HYANNIS 41.97N 101.76W
07/09/2020 M0.75 INCH GRANT NE CO-OP OBSERVER
0844 PM HAIL 10 N WHITMAN 42.19N 101.54W
07/09/2020 M0.75 INCH CHERRY NE TRAINED SPOTTER
0916 PM HAIL 18 NE WHITMAN 42.25N 101.34W
07/09/2020 E1.75 INCH CHERRY NE PUBLIC
REPORT WITH PHOTO VIA SOCIAL MEDIA. TIME ESTIMATED FROM
RADAR.
0940 PM HAIL 1 NNE ASHBY 42.04N 101.93W
07/09/2020 M1.00 INCH GRANT NE TRAINED SPOTTER
0943 PM HAIL 1 SSE ASHBY 42.02N 101.93W
07/09/2020 M0.88 INCH GRANT NE TRAINED SPOTTER
1151 PM TSTM WND DMG SUTHERLAND 41.16N 101.13W
07/09/2020 LINCOLN NE PUBLIC
POWER KNOCKED OUT IN SUTHERLAND. REPORT VIA PUBLIC PHONE
CALL
1155 PM TSTM WND DMG 2 ESE SUTHERLAND 41.14N 101.09W
07/09/2020 LINCOLN NE LAW ENFORCEMENT
SEMI BLOWN OVER ON I-80 NEAR MM 160. REPORT VIA SOCIAL
MEDIA. TIME ESTIMATED FROM RADAR.
1155 PM TSTM WND DMG PAXTON 41.12N 101.36W
07/09/2020 KEITH NE TRAINED SPOTTER
9 IN. DIA. TREE BRANCH DOWNED
1200 AM TSTM WND DMG SUTHERLAND 41.16N 101.13W
07/10/2020 LINCOLN NE TRAINED SPOTTER
MULTIPLE TREES DOWNED AND SMALL BUILDING DAMAGE. TIME
ESTIMATED FROM RADAR
1202 AM TSTM WND GST 5 NE HERSHEY 41.20N 100.93W
07/10/2020 M55.00 MPH LINCOLN NE MESONET
HOME WEATHER STATION PWS-KNENORTH39
1204 AM TSTM WND GST 7 N NORTH PLATTE 41.23N 100.76W
07/10/2020 M58.00 MPH LINCOLN NE MESONET
HOME WEATHER STATION PWS-KNENORTH14
1220 AM TSTM WND GST 4 E NORTH PLATTE 41.13N 100.70W
07/10/2020 M59.00 MPH LINCOLN NE MESONET
RSOIS GUSTED TO 51 KNOTS.
1230 AM TSTM WND GST 5 WNW MAXWELL 41.11N 100.62W
07/10/2020 M64.00 MPH LINCOLN NE MESONET
UNION PACIFIC UP101
1245 AM TSTM WND DMG 4 S BRADY 40.96N 100.37W
07/10/2020 LINCOLN NE PUBLIC
MULTIPLE LARGE TREE BRANCHES DOWNED. TIME ESTIMATED FROM
RADAR
1245 AM TSTM WND DMG 5 S MAXWELL 41.01N 100.53W
07/10/2020 LINCOLN NE PUBLIC
NUMEROUS TREES DOWN AND A EMPTY PIVOT WAS FLIPPED. TIME
IS ESTIMATED BASED OFF OF RADAR.
1250 AM TSTM WND DMG 5 SE BRADY 40.97N 100.30W
07/10/2020 LINCOLN NE CO-OP OBSERVER
LARGE TREES DOWN. LARGE BRANCH FELL ONTO HOUSE.
&&
SNIVELYEvent by event
16 thunderstorm wind, 15 hail, 4 flash flood, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Cherry
- When
- July 10, 10:55 AM CST
- Where
- Cherry County, Sparks
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.950, -100.270
The combination of high winds and hail resulted in extensive crop damage. Wind gusts were estimated at least 70 mph.
Thunderstorm Wind, Cherry
- When
- July 10, 11:00 AM CST
- Where
- Cherry County, 2.45 mi SW of Sparks
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.930, -100.310
Several trees were downed and power was knocked out to Lakeview.
Thunderstorm Wind, Cherry
- When
- July 10, 11:03 AM CST
- Where
- Cherry County, 2.07 mi S of Sparks
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.920, -100.270
Public estimated 60 mph wind gusts near Sparks.
Thunderstorm Wind, Brown
- When
- July 10, 11:25 AM CST
- Where
- Brown County, 9.69 mi N of Johnstown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.710, -100.080
Public estimated wind gusts up to 60 mph north of Johnstown.
Hail, Cherry
- When
- July 10, 12:55 PM CST
- Where
- Cherry County, 7.55 mi SSE of Merritt Res
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.530, -100.870
Public reported hail up to quarter size southwest of Merritt Reservoir.
Hail, Cherry
- When
- July 10, 1:15 PM CST
- Where
- Cherry County, 13.92 mi WNW of Brownlee
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 42.360, -100.870
Public reported hail up to 2 inches in diameter near Brownlee.
Thunderstorm Wind, Cherry
- When
- July 10, 1:27 PM CST
- Where
- Cherry County, 11.62 mi NNE of Brownlee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.440, -100.550
A trained weather spotter estimated 60 mph wind gusts north of Brownlee.
Thunderstorm Wind, Cherry
- When
- July 10, 1:33 PM CST
- Where
- Cherry County, 3.64 mi E of Brownlee
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.290, -100.550
A semi truck was blown over on U.S. Highway 83 near Brownlee with estimated 70 mph winds.
Hail, Cherry
- When
- July 10, 2:10 PM CST
- Where
- Cherry County, 5.81 mi WNW of Elsmere
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.090, -100.290
Public reported quarter size hail near Elsmere.
Thunderstorm Wind, Blaine
- When
- July 10, 2:25 PM CST
- Where
- Blaine County, 5.9 mi NNW of Dunning
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.900, -100.160
Nebraska mesonet site northwest of Dunning measured a 60 mph wind gust.
Hail, Blaine
- When
- July 10, 2:45 PM CST
- Where
- Blaine County, 3.38 mi ESE of Dunning
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.800, -100.060
A trained weather spotter reported golf ball size hail southeast of Dunning.
Thunderstorm Wind, Custer
- When
- July 10, 3:00 PM CST
- Where
- Custer County, 2.07 mi SE of Milburn
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.700, -99.700
A trained weather spotter estimated wind gusts near 100 mph at Gates.
Thunderstorm Wind, Custer
- When
- July 10, 3:12 PM CST
- Where
- Custer County, 2.49 mi NE of Gates
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.650, -99.590
Public reported wind gusts of at least 70 mph near Gates.
Hail, Custer
- When
- July 10, 3:15 PM CST
- Where
- Custer County, Gates
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.630, -99.630
Large hail and strong winds resulted in a five mile swath of corn being shredded. Radar data and surrounding reports suggest at least golf ball size.
Thunderstorm Wind, Custer
- When
- July 10, 3:40 PM CST
- Where
- Custer County, 0.52 mi W of (Bbw)broken Bow Arpt
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.430, -99.640
KBBW measured a 65 kt wind gust.
Thunderstorm Wind, Custer
- When
- July 10, 4:05 PM CST
- Where
- Custer County, 2.81 mi N of Mason City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.270, -99.310
A trained weather spotter estimated wind gusts up to 70 mph near Mason City.
Thunderstorm Wind, Custer
- When
- July 10, 4:07 PM CST
- Where
- Custer County, 0.86 mi NE of Broken Bow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.410, -99.640
Large trees were downed in Broken Bow.
Flash Flood, Custer
- When
- July 10, 4:09 PM CST
- Where
- Custer County, 1.13 mi WNW of Broken Bow to 1.11 mi WNW of Broken Bow
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.408, -99.669
Torrential rainfall caused flooding at a golf course near Broken Bow.
Hail, Custer
- When
- July 10, 4:15 PM CST
- Where
- Custer County, 0.69 mi S of Mason City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.220, -99.300
Public reported quarter size hail in Mason City.
Hail, Custer
- When
- July 10, 4:15 PM CST
- Where
- Custer County, 0.69 mi N of Ansley
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.290, -99.380
Golf ball size hail caused crop damage near Ansley.
Hail, Custer
- When
- July 10, 4:15 PM CST
- Where
- Custer County, Ansley to 0.62 mi SSE of Mason City
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.280, -99.380
Hail estimated up to golf ball size resulted in significant crop damage between Ansley and Mason City.
Flash Flood, Custer
- When
- July 10, 4:30 PM CST
- Where
- Custer County, 0.69 mi S of Mason City to 0.72 mi S of Mason City
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.220, -99.300
Flood waters washed out the footers of a building.
Flash Flood, Custer
- When
- July 10, 4:30 PM CST
- Where
- Custer County, 1.72 mi E of Broken Bow to 1.63 mi ENE of Broken Bow
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.405, -99.617
Custer County Fairgrounds is under water. Water is standing or flowing all across town.
Thunderstorm Wind, Custer
- When
- July 10, 4:40 PM CST
- Where
- Custer County, 10.36 mi S of Mason City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.080, -99.300
Large cottonwood trees were bending over due to high winds south of Mason City.
Hail, Cherry
- When
- July 10, 7:15 PM CST
- Where
- Cherry County, 5.07 mi NNW of Merriman
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.990, -101.730
A trained weather spotter reported golf ball size hail northwest of Merriman.
Hail, Cherry
- When
- July 10, 7:15 PM CST
- Where
- Cherry County, 5.24 mi NNW of Merriman
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.990, -101.740
A trained weather spotter reported hail to two inches in diameter northwest of Merriman.
Hail, Cherry
- When
- July 10, 7:23 PM CST
- Where
- Cherry County, Merriman
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 42.920, -101.700
Public reported two inch diameter hail in Merriman.
Hail, Cherry
- When
- July 10, 7:39 PM CST
- Where
- Cherry County, 2.07 mi S of Eli
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.920, -101.500
A trained weather spotter reported tennis ball size hail south of Eli.
Hail, Cherry
- When
- July 10, 7:50 PM CST
- Where
- Cherry County, 16.78 mi SSE of Merriman
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 42.700, -101.560
Public reported golf ball size hail southeast of Merriman.
Hail, Cherry
- When
- July 10, 7:55 PM CST
- Where
- Cherry County, 2.13 mi SSW of Cody
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.900, -101.260
A trained weather spotter reported quarter size hail south of Cody.
Flash Flood, Cherry
- When
- July 10, 8:00 PM CST
- Where
- Cherry County, 0.69 mi N of Cody to 0.57 mi N of Cody
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 42.940, -101.250
A trained weather spotter reports basement is filling with water.
Thunderstorm Wind, Cherry
- When
- July 10, 8:49 PM CST
- Where
- Cherry County, 8.36 mi NW of Merritt Res
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.720, -101.040
McKelvie National Forest measured 59 mph wind gust.
Flood, Cherry
- When
- July 10, 8:50 PM CST
- Where
- Cherry County, 1.47 mi NNE of Valentine to 1.28 mi NNE of Valentine
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- CoCoRaHS
- Coordinates
- 42.890, -100.540
Nearly one inch of rain in 30 minutes caused minor flooding.
Thunderstorm Wind, Rock
- When
- July 10, 9:00 PM CST
- Where
- Rock County, 0.51 mi W of Bassett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.580, -99.530
A trained weather spotter reported a large tree branch downed in Bassett.
Thunderstorm Wind, Blaine
- When
- July 10, 11:43 PM CST
- Where
- Blaine County, 4.33 mi ESE of Purdum
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.050, -100.190
A trained weather spotter reported a large tree branch downed near Purdum.
Hail, Custer
- When
- July 11, 12:45 AM CST
- Where
- Custer County, 4.64 mi E of Milburn
- Measured
- 2 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.720, -99.640
A report of two inch diameter hail near Milburn was forwarded via social media.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, July 10 to 13, 20203 deaths · 10 events
- Tropical Storm and Flash Flooding in New Jersey, July 10, 20201 death · 28 events
- Tornadoes and Hail in South Dakota, July 10, 20201 injured · EF1 · 44 events
- Damaging Winds in Nebraska, July 10, 2020$130,000 · 65 kt wind · 5 events
- Flash Flood and Flood in Pennsylvania, July 10, 2020$50,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Nebraska, July 10 to 11, 2020$50,000 · 1.5 in hail · 17 events
- Hail and Damaging Winds in Virginia, July 10, 2020$45,000 · 1.25 in hail · 18 events
- Damaging Winds and Lightning Strike in North Carolina, July 10, 2020$63,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in Ohio, July 10, 2020$35,000 · 50 kt wind · 13 events
- Flash Flood and Damaging Winds in Oklahoma, July 10, 202065 kt wind · 28 events
- Damaging Winds in West Virginia, July 10, 2020$18,000 · 55 kt wind · 2 events
- Flash Flooding in Pennsylvania, July 10, 202014 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 901891, 901892, 901894, 901895, 901897, 901898, 901899, 901900, 901902, 901904, 901905, 901907, 901909, 901956, 901910, 901911, 901913, 901918, 901919, 901920, 901957, 901921, 901925, 901926, 901928, 901930, 901932, 901934, 901936, 901937, 901939, 901942, 901945, 901947, 901949, 901950.